Missouri, 2008

Tornado and Hail in Missouri, March 27 to 28, 2008

March 27 to 28, 2008 · NWS SGF · 81 events in 20 counties and zones

Severe thunderstorms containing large hail impacted numerous locations across the Missouri Ozarks Region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$61,000
Crop damage
None recorded
Events
81

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Severe thunderstorms containing large hail impacted numerous locations across the Missouri Ozarks Region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 27, 5:55 AM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Mar 27, 5:55 AM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 AM CDT THU MAR 27 2008

...UPDATE TO AVIATION...

.DISCUSSION...

CURRENTLY...WEST TO EAST ORIENTED STATIONARY SURFACE BOUNDARY
CUTTING THE CWA IN HALF AT THIS HOUR. THIS BOUNDARY SEPARATES
TEMPS IN THE MID 40S NORTH FROM TEMPS IN THE UPPER 50S LOWER 60S
SOUTH. 40 KT LOW LEVEL JET IMPINGING ON THIS BOUNDARY AS WELL AS A
BOUNDARY NEAR THE 925MB LEVEL...WHICH IS RESULTING IN SCATTERED
SHRA/TSRA ALONG AND EAST OF A LINE FROM OSCEOLA TO HARTVILLE TO
WEST PLAINS. THE LOW LEVEL JET WILL CONTINUE TO VEER WITH TIME AND
FOCUS CONVECTIVE DEVELOPMENT OVER THE EASTERN CWA FOR THE
REMAINDER OF THE OVERNIGHT HOURS.

TODAY...PRETTY GOOD AGREEMENT AMONGST THE 00Z MODEL OUTPUT IN
SLOWLY SHIFTING THE SURFACE BOUNDARY TO THE NORTH. MOST PROBABLE
SCENARIO IS THE FRONT REACHING A NEVADA TO COLUMBIA LINE LATER
THIS AFTERNOON. POPS AND TEMPS ONCE AGAIN A CHALLENGE FOR TODAY.
BULK OF THE EXPECTED PRECIP TODAY WILL BE ALONG AND NORTH OF THE
SURFACE BOUNDARY. SOUTH OF THE BOUNDARY...THE AIRMASS IS CAPPED
AND ANYONE SOUTH OF THE BOUNDARY WILL REMAIN CAPPED FOR MOST OF
THE DAY. HAVE ONLY TWEAKED TEMPS ACROSS THE SOUTHERN HALF OF THE
CWA WITH THIS AREA ONCE AGAIN ABOVE AVERAGE. TEMPS IN CENTRAL MO
QUITE TRICKY. HAVE TRENDED INTO THE LOW/MID 60S HERE...BUT THERE
IS A RISK TO BE A BIT WARMER DEPENDING ON HOW FAST PRECIP MOVES
OUT AND THE BOUNDARY MOVES TO THE NORTH. POP WISE...WILL LIKELY
MAKE A LAST MINUTE DECISION BASED ON RADAR TRENDS...BUT WILL FOCUS
HIGHEST POPS IN CENTRAL MO...WHERE THE BOUNDARY WILL BE CLOSEST
ALL DAY.

TONIGHT AND FRIDAY...AN UPPER WAVE WILL EXIT NEBRASKA AND SLIDE
EAST SOUTHEAST WITH TIME. THE UPPER FORCING AND ASSOCIATED SURFACE
LOW WILL RESULT IN AN GRADUAL ACCELERATION OF THE SURFACE FRONT TO
THE SOUTH. CAPPING SOUTH OF THE FRONT WILL GRADUALLY WEAKEN AND
AREAS OF SHRA/TSRA WILL DEVELOP TONIGHT. TSRA ACTIVITY LOOKS LIKE
IT WILL MAINLY BE ELEVATED AS THE BEST FORCING WILL BE ALONG OR
JUST BEHIND THE FRONT. 500MB TEMPS IN THE -16C TO -18C RANGE WILL
FOSTER HAIL DEVELOPMENT FROM THE STRONGEST UPDRAFTS...
PARTICULARLY DURING THE EVENING AND WILL CONTINUE TO MENTION THIS
RISK IN THE MORNING HWO. THE FRONT WILL BE SLOW TO MOVE SOUTH OF
THE AREA FRIDAY AND HAVE MAINTAINED HIGHER POPS OVER THE EASTERN
OZARKS.

RATHER COOL DAY EXPECTED FRIDAY AS 925/850MB TEMPS IN THE LOW
SINGLE DIGITS CELSIUS ENTER THE AREA. WITH LOW CLOUDS LINGERING
MOST IF NOT ALL OF THE DAY A 10F DIURNAL RANGE IS ABOUT ALL WE
SHOULD MUSTER.

FRIDAY NIGHT AND SATURDAY...A TENUOUS...BRIEF BREAK IN THE ACTION
IS EXPECTED. RAINFALL SHOULD SHIFT TO THE SOUTH OF THE CWA FRIDAY
EVENING AND A DRY...COOL FRIDAY NIGHT IS EXPECTED. AM NOT AS
CONFIDENT THAT SATURDAY WILL BE COMPLETELY DRY AS THE COLD FRONT
STALLS TO OUR SOUTH AND BEGINS TO TRACK NORTHWARD AGAIN AS A WARM
FRONT. THE NAM REMAINS DRY...BUT THE GLOBAL MODELS ARE TRENDING
WETTER. HAVE HELD VERY CLOSE TO MAV/MEX FOR TEMPS AND POPS.

SATURDAY NIGHT THROUGH MONDAY NIGHT...I HATE TO BE THE BEARER OF
BAD NEWS...BUT IT LOOKS WET FOR THIS PERIOD OF THE FORECAST. THE
00Z GFS FIVE WAVE CHART ONCE AGAIN SHOWS AN INCREASING TROUGH OVER
THE WESTERN HALF OF THE CONUS WITH THE MIDDLE OF THE NATION
ENTRENCHED IN MOIST SOUTHWESTERLY FLOW ALOFT. THE 00Z SUITE OF
MODELS AND ENSEMBLES ALL SUPPORT A BOUNDARY LOITERING ABOUT THE
REGION WITH AMPLE MOISTURE ADVECTION GIVEN DEEP SOUTH AND
SOUTHWESTERLY FETCH ALOFT. SEVERAL DISTURBANCES WILL MOVE THROUGH
THE REGION BETWEEN SATURDAY NIGHT AND MONDAY NIGHT AND HAVE
INCREASED POPS TO LIKELY CATEGORY FOR MOST PERIODS. THE ENSEMBLE
AVERAGE POP IS GIVING A STRONG SIGNAL FOR ACCUMULATING RAINFALL IN
EACH PERIOD AND SUBSEQUENT SHIFTS WILL NEED TO INCREASE POPS
FURTHER IF MODEL/ENSEMBLE TRENDS CONTINUE. THE GFS SUFFERS FROM
GRID SCALE FEEDBACK...MAKING ITS QPF RATHER TAINTED...BUT
INDICATIONS FROM THE ECMWF AND THE HPC FIVE DAY FORECAST INDICATE
SEVERAL INCHES OF RAIN ARE POSSIBLE. WILL REISSUE THE ESF
HIGHLIGHTING HEAVY RAIN AND FLOODING POTENTIAL.

GAGAN

&&

.AVIATION...

FOR THE 12Z TAF PACKAGE...THE SURFACE FRONT WILL REMAIN NORTH OF
THE TERMINALS THROUGH ABOUT 00Z WITH SURFACE WINDS TURNING FROM
SOUTH TO THE SOUTHWEST. AROUND 00Z...THE FRONT WILL PUSH SOUTH OF
THE AERODROMES WITH CHANCES FOR THUNDERSTORMS. PREDOMINATELY VFR
CEILINGS ARE EXPECTED AT KJLN AND KSGF UNTIL THE FRONT RETURNS
WITH MVFR CEILINGS AROUND 00Z.

ANGLE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 27, 5:00 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT THU MAR 27 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT THU MAR 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  HAIL TO THE SIZE OF PENNIES ACROSS THE EASTERN OZARKS THIS
  MORNING.

  HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 50 MPH ACROSS THE
  OUTLOOK AREA LATE THIS AFTERNOON AND TONIGHT.

  AREAS AFFECTED AND TIMING:

 SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL AND SOUTH
 CENTRAL MISSOURI THIS MORNING...MAINLY ALONG AND EAST OF A LINE
 FROM WARSAW IN BENTON COUNTY...TO HARTVILLE IN WRIGHT COUNTY AND
 GAINESVILLE IN OZARK COUNTY.

 ADDITIONAL THUNDERSTORMS WILL AFFECT THE ENTIRE OUTLOOK AREA FROM
 LATE THIS AFTERNOON THROUGH TONIGHT AS A COLD FRONT MOVES THROUGH
 THE REGION.

  DISCUSSION:

 A WARM FRONT LOCATED ACROSS SOUTHERN MISSOURI WILL SLOWLY MOVE
 NORTHWARD INTO CENTRAL MISSOURI THIS AFTERNOON. SCATTERED
 THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT THIS MORNING ACROSS
 PORTIONS OF CENTRAL AND SOUTH CENTRAL MISSOURI. WHILE MOST STORMS
 WILL REMAIN BELOW SEVERE LIMITS...AN ISOLATED STORM WILL BE
 CAPABLE OF PRODUCING QUARTER SIZE HAIL.

 THE WARM FRONT WILL RETURN TO THE AREA AS A COLD FRONT LATE THIS
 AFTERNOON AND TONIGHT. WARM...MOIST AND UNSTABLE AIR ALONG AND
 AHEAD OF THIS BOUNDARY WILL AID IN THE DEVELOPMENT OF
 THUNDERSTORMS AS THIS FRONT MOVES THROUGH THE OZARKS THIS
 EVENING. GIVEN COLD TEMPERATURES AND SUFFICIENT WIND SHEAR
 ALOFT...A FEW STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE
 SIZE OF QUARTERS AND WIND GUSTS TO 50 MPH. LOCALLY HEAVY RAINFALL
 AND ISOLATED AREAS OF FLASH FLOODING WILL BE POSSIBLE AS THIS
 ACTIVITY SLOWLY MOVES TO THE SOUTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING AS THE COLD
 FRONT CONTINUES TO MOVE SOUTH OF MISSOURI. SEVERE STORMS ARE NOT
 EXPECTED AT THIS TIME.

 ANOTHER SLOW MOVING FRONTAL SYSTEM IS EXPECTED TO MOVE INTO THE
 REGION BY SUNDAY. AN AIRMASS LOADED WITH MOISTURE WILL INTERACT
 WITH THIS FRONTAL SYSTEM TO PRODUCE SEVERAL ROUNDS OF SHOWERS AND
 THUNDERSTORMS FROM SATURDAY NIGHT THROUGH MONDAY NIGHT. WHILE THE
 EXACT LOCATION OF THE FRONT IS STILL UNCERTAIN...THE POTENTIAL
 EXISTS FOR EXCESSIVE RAINFALL AND FLOODING SOMEWHERE EITHER
 WITHIN OR NEAR THE OUTLOOK AREA.

 EMERGENCY MANAGERS AND OTHER LOCAL GOVERNMENT AGENCIES ARE URGED
 TO CLOSELY MONITOR LATER FORECASTS AND DISCUSSIONS ISSUED BY THE
 NATIONAL WEATHER SERVICE...REGARDING THE POTENTIAL FOR ANOTHER
 EPISODE OF FLOODING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Special weather statement, Mar 27, 5:12 AM CST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 AM CDT THU MAR 27 2008

MOZ098-271145-
SHANNON MO-
612 AM CDT THU MAR 27 2008

...SIGNIFICANT WEATHER ALERT FOR SOUTH CENTRAL SHANNON COUNTY UNTIL
645 AM CDT...

AT 608 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINONA...OR 18 MILES EAST OF MOUNTAIN
VIEW...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

ANGLE

The radar

The Springfield radar (KSGF), 45 km away, was scanning. The volume nearest the first event began at 16:32 UTC.

Open the radar archive at this moment

Event by event

73 hail, 7 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Christian

When
March 27, 10:30 AM CST
Where
Christian County, 1.49 mi SSE of Oldfield
Measured
1 in hail
Reported by
Public
Coordinates
36.950, -93.040

Hail, Douglas

When
March 27, 10:47 AM CST
Where
Douglas County, 2.76 mi S of Vanzant
Measured
1.25 in hail
Reported by
Public
Coordinates
36.930, -92.320

Hail, St. Clair

When
March 27, 3:40 PM CST
Where
St. Clair County, 0.88 mi NE of Collins
Measured
1 in hail
Reported by
Public
Coordinates
37.890, -93.620

Hail, Newton

When
March 27, 4:00 PM CST
Where
Newton County, 0.88 mi SW of Seneca
Measured
0.88 in hail
Reported by
Public
Coordinates
36.840, -94.610

Hail, Polk

When
March 27, 4:15 PM CST
Where
Polk County, 2.59 mi WSW of Aldrich
Measured
0.75 in hail
Reported by
Public
Coordinates
37.530, -93.610

Hail, Polk

When
March 27, 4:15 PM CST
Where
Polk County, 2.34 mi NNE of Rondo
Measured
0.88 in hail
Reported by
Public
Coordinates
37.800, -93.450

Hail, Camden

When
March 27, 4:31 PM CST
Where
Camden County, 2.14 mi SE of Montreal
Measured
0.75 in hail
Reported by
Public
Coordinates
37.950, -92.570

Hail, Dallas

When
March 27, 4:32 PM CST
Where
Dallas County, Tunas
Measured
1.75 in hail
Reported by
Public
Coordinates
37.850, -93.030

Hail, Lawrence

When
March 27, 4:34 PM CST
Where
Lawrence County, 0.55 mi E of Mt Vernon
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
37.100, -93.820

Hail, Camden

When
March 27, 4:40 PM CST
Where
Camden County, Beach
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
38.150, -92.620

Hail, Newton

When
March 27, 4:50 PM CST
Where
Newton County, Neosho
Measured
1 in hail
Reported by
Public
Coordinates
36.870, -94.370

Hail, Camden

When
March 27, 4:56 PM CST
Where
Camden County, 0.88 mi NE of Camdenton
Measured
1 in hail
Reported by
Public
Coordinates
38.010, -92.740

Hail, Newton

When
March 27, 4:56 PM CST
Where
Newton County, Neosho
Measured
0.75 in hail
Reported by
Public
Coordinates
36.870, -94.370

Hail, Dallas

When
March 27, 4:57 PM CST
Where
Dallas County, Tunas
Measured
1.75 in hail
Reported by
Public
Coordinates
37.850, -93.030

Hail, Camden

When
March 27, 5:00 PM CST
Where
Camden County, 0.88 mi NE of Camdenton
Measured
0.88 in hail
Reported by
Post Office
Coordinates
38.010, -92.740

Hail, Laclede

When
March 27, 5:00 PM CST
Where
Laclede County, 0.88 mi SW of Morgan
Measured
0.75 in hail
Reported by
Public
Coordinates
37.510, -92.690

Hail, Laclede

When
March 27, 5:00 PM CST
Where
Laclede County, 1.09 mi E of Eldridge
Measured
1.75 in hail
Reported by
Public
Coordinates
37.830, -92.750

Thunderstorm Wind, Maries

When
March 27, 5:19 PM CST
Where
Maries County, 3.87 mi E of Brinktown
Measured
55 kt (63 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
38.140, -92.010

Severe thunderstorm winds damaged a barn on Highway 28 between the towns of Dixon and Vienna.

Hail, McDonald

When
March 27, 5:25 PM CST
Where
McDonald County, 0.89 mi SW of South West City
Measured
1 in hail
Reported by
Public
Coordinates
36.510, -94.610

Hail and up to 50 MPH winds were reported.

Thunderstorm Wind, Laclede

When
March 27, 5:25 PM CST
Where
Laclede County, 3.56 mi WNW of Hazelgreen
Measured
70 kt (81 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
37.790, -92.490

Thunderstorm winds knocked over two outbuildings and a gazebo.

Hail, Camden

When
March 27, 5:30 PM CST
Where
Camden County, Beach
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.150, -92.620

Hail, Maries

When
March 27, 5:35 PM CST
Where
Maries County, 3.62 mi NNW of Veto
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.130, -91.850

Thunderstorm Wind, Pulaski

When
March 27, 5:35 PM CST
Where
Pulaski County, Laquey
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
37.770, -92.300

Thunderstorm winds knocked down several trees and power lines.

Hail, Pulaski

When
March 27, 5:40 PM CST
Where
Pulaski County, Laquey
Measured
2.75 in hail
Reported by
Public
Coordinates
37.770, -92.300

Thunderstorm Wind, Laclede

When
March 27, 5:43 PM CST
Where
Laclede County, 1.49 mi SSW of Hazelgreen
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.750, -92.440

Hail, Pulaski

When
March 27, 5:44 PM CST
Where
Pulaski County, Waynesville
Measured
0.75 in hail
Reported by
Public
Coordinates
37.830, -92.200

Thunderstorm Wind, Pulaski

When
March 27, 5:44 PM CST
Where
Pulaski County, Waynesville
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.830, -92.200

Hail, Maries

When
March 27, 5:48 PM CST
Where
Maries County, 2.58 mi WSW of Safe
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.060, -91.690

Hail, Phelps

When
March 27, 5:49 PM CST
Where
Phelps County, 0.88 mi NE of Northwye
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.980, -91.760

Hail, Phelps

When
March 27, 5:50 PM CST
Where
Phelps County, 1.09 mi E of Rolla
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
37.950, -91.750

Hail, Phelps

When
March 27, 5:53 PM CST
Where
Phelps County, 0.54 mi E of St James
Measured
0.88 in hail
Reported by
Public
Coordinates
38.000, -91.610

Thunderstorm Wind, Pulaski

When
March 27, 5:53 PM CST
Where
Pulaski County, Laquey
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
37.770, -92.300

A severe thunderstorm wind gust estimated at 70 mph downed power lines.

Hail, Pulaski

When
March 27, 5:55 PM CST
Where
Pulaski County, 0.88 mi NW of Gospel Ridge
Measured
0.88 in hail
Reported by
Public
Coordinates
37.830, -92.180

Hail, Pulaski

When
March 27, 5:56 PM CST
Where
Pulaski County, 2.14 mi NNW of Bloodland
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
37.710, -92.160

Hail, Phelps

When
March 27, 6:08 PM CST
Where
Phelps County, 2.34 mi NNE of Blooming Rose
Measured
1.75 in hail
Reported by
Public
Coordinates
37.650, -91.960

Hail, Laclede

When
March 27, 6:10 PM CST
Where
Laclede County, Competition
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
37.480, -92.430

Hail, Phelps

When
March 27, 6:10 PM CST
Where
Phelps County, 0.55 mi W of Edgar Spgs
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.700, -91.880

Hail, Dent

When
March 27, 6:20 PM CST
Where
Dent County, 0.55 mi E of Lenox
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
37.650, -91.760

Hail, Phelps

When
March 27, 6:24 PM CST
Where
Phelps County, 0.54 mi E of St James
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
38.000, -91.610

Hail, Laclede

When
March 27, 6:27 PM CST
Where
Laclede County, 2.64 mi SE of Winnipeg
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
37.570, -92.290

Hail, Dent

When
March 27, 6:30 PM CST
Where
Dent County, 0.55 mi E of Lenox
Measured
1.75 in hail
Reported by
Public
Coordinates
37.650, -91.760

Hail, Phelps

When
March 27, 6:30 PM CST
Where
Phelps County, 3.5 mi S of Craddock
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.600, -91.860

Hail, Phelps

When
March 27, 6:30 PM CST
Where
Phelps County, 2.14 mi SSW of Craddock
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
37.620, -91.860

Hail, Laclede

When
March 27, 6:36 PM CST
Where
Laclede County, Falcon
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
37.600, -92.380

Hail, Dent

When
March 27, 6:40 PM CST
Where
Dent County, 0.55 mi E of Salem
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.650, -91.540

Hail, Laclede

When
March 27, 6:42 PM CST
Where
Laclede County, 2.64 mi SE of Winnipeg
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
37.570, -92.290

Hail, Dent

When
March 27, 6:44 PM CST
Where
Dent County, 0.55 mi E of Salem
Measured
1 in hail
Reported by
Public
Coordinates
37.650, -91.540

Hail, Dent

When
March 27, 6:50 PM CST
Where
Dent County, 0.55 mi E of Salem
Measured
1 in hail
Reported by
Public
Coordinates
37.650, -91.540

Thunderstorm Wind, Dent

When
March 27, 6:51 PM CST
Where
Dent County, 2.82 mi ESE of Doss
Measured
58 kt (67 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
37.570, -91.450

Straight line thunderstorm winds destroyed a pole barn.

Hail, Texas

When
March 27, 7:00 PM CST
Where
Texas County, 0.55 mi E of Licking
Measured
1.75 in hail
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
37.500, -91.860

Golf ball sized hail damaged house siding, cars, and a trailer.

Tornado, Texas

When
March 27, 7:00 PM CST to 7:01 PM CST
Where
Texas County, 1.77 mi SSE of Licking to 1.76 mi SSE of Licking
Rating
EF0
Path length
0.09 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
37.475, -91.861

A National Weather Service storm survey revealed that a weak tornado briefly touched down in an open field south of Licking. No damage occurred from the tornado.

Hail, Texas

When
March 27, 7:01 PM CST
Where
Texas County, 0.55 mi E of Licking
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
37.500, -91.860

Hail, Texas

When
March 27, 7:02 PM CST
Where
Texas County, 0.55 mi W of Licking
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
37.500, -91.880

Hail, Dent

When
March 27, 7:05 PM CST
Where
Dent County, 1.78 mi ENE of Joy
Measured
1.5 in hail
Reported by
Public
Coordinates
37.490, -91.700

Hail, Pulaski

When
March 27, 7:05 PM CST
Where
Pulaski County, 0.69 mi S of Richland Muni Arpt
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.860, -92.400

Hail, Texas

When
March 27, 7:06 PM CST
Where
Texas County, 0.55 mi E of Licking
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.500, -91.860

Hail, Dent

When
March 27, 7:15 PM CST
Where
Dent County, Montauk
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
37.450, -91.700

Hail, Dent

When
March 27, 7:20 PM CST
Where
Dent County, 3.89 mi WSW of Bunker
Measured
2.5 in hail
Reported by
Law Enforcement
Coordinates
37.420, -91.280

Hail, Dent

When
March 27, 7:25 PM CST
Where
Dent County, 0.88 mi NE of Jadwin
Measured
1 in hail
Reported by
Public
Coordinates
37.490, -91.570

Hail, Newton

When
March 27, 8:15 PM CST
Where
Newton County, 0.89 mi NE of Neosho Arpt
Measured
0.75 in hail
Reported by
Public
Coordinates
36.830, -94.370

Hail, Newton

When
March 27, 8:17 PM CST
Where
Newton County, 0.89 mi SE of Neosho Arpt
Measured
0.75 in hail
Reported by
Public
Coordinates
36.810, -94.370

Hail, Lawrence

When
March 27, 8:24 PM CST
Where
Lawrence County, 4.87 mi S of Friestatt
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.950, -93.910

Hail, Lawrence

When
March 27, 8:37 PM CST
Where
Lawrence County, Aurora
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.970, -93.720

Hail, Barry

When
March 27, 8:41 PM CST
Where
Barry County, 0.89 mi SE of Wheaton
Measured
1 in hail
Reported by
Public
Coordinates
36.760, -94.060

Hail, Polk

When
March 27, 9:05 PM CST
Where
Polk County, 0.69 mi N of Brighton
Measured
0.75 in hail
Reported by
Public
Coordinates
37.460, -93.350

Hail, Stone

When
March 27, 9:05 PM CST
Where
Stone County, 1.8 mi ENE of Hurley
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
36.940, -93.470

Hail, Christian

When
March 27, 9:15 PM CST
Where
Christian County, 0.88 mi SW of Riverdale
Measured
1 in hail
Reported by
Public
Coordinates
36.990, -93.290

Hail, Christian

When
March 27, 9:25 PM CST
Where
Christian County, 0.88 mi SE of Ozark
Measured
0.88 in hail
Reported by
Public
Coordinates
37.010, -93.210

Hail, McDonald

When
March 27, 9:26 PM CST
Where
McDonald County, 0.55 mi W of Anderson
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
36.650, -94.440

Hail, Greene

When
March 27, 9:27 PM CST
Where
Greene County, 0.55 mi E of Springfield
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
37.200, -93.290

Hail, Christian

When
March 27, 9:28 PM CST
Where
Christian County, 0.69 mi S of Ozark
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
37.010, -93.220

Hail, Stone

When
March 27, 9:34 PM CST
Where
Stone County, 1.38 mi S of Elsey
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.830, -93.550

Hail, Lawrence

When
March 27, 9:40 PM CST
Where
Lawrence County, Aurora
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
36.970, -93.720

Hail, Douglas

When
March 27, 10:03 PM CST
Where
Douglas County, 0.88 mi SW of Goodhope
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
36.910, -92.810

Hail, Stone

When
March 27, 10:07 PM CST
Where
Stone County, 3.54 mi SE of Union City
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.940, -93.430

Hail, Christian

When
March 27, 10:30 PM CST
Where
Christian County, 1.49 mi SSE of Oldfield
Measured
1 in hail
Reported by
Public
Coordinates
36.950, -93.040

Hail, McDonald

When
March 27, 10:30 PM CST
Where
McDonald County, 1.11 mi W of Cyclone
Measured
1 in hail
Reported by
Post Office
Coordinates
36.620, -94.290

Hail, Douglas

When
March 27, 10:47 PM CST
Where
Douglas County, 2.76 mi S of Vanzant
Measured
1.25 in hail
Reported by
Public
Coordinates
36.930, -92.320

Hail, Taney

When
March 27, 11:12 PM CST
Where
Taney County, 2.15 mi SSE of Branson Mem Arpt
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
36.620, -93.270

Hail, Douglas

When
March 27, 11:35 PM CST
Where
Douglas County, 0.88 mi SE of Gentryville
Measured
1 in hail
Reported by
Public
Coordinates
36.860, -92.360

Hail, Oregon

When
March 28, 1:30 AM CST
Where
Oregon County, 0.69 mi N of Myrtle
Measured
0.75 in hail
Reported by
Public
Coordinates
36.510, -91.270

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2008Every state in 2008This day in weather historyThe tornado archive for Missouri, 2008Warnings in Missouri, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85307, 85308, 85309, 85310, 85311, 85312, 85313, 85314, 85315, 85316, 85317, 85318, 85319, 85320, 85321, 85322, 85323, 88557, 85324, 88559, 85325, 85326, 88560, 85327, 88564, 85328, 88565, 85329, 85330, 85331, 85332, 88562, 85333, 85334, 85335, 85336, 85337, 85338, 85339, 85340, and more.